Alert archive / Nebraska / Wind Advisories in 2007
Wind Advisory 12, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Apr 22, 2007, 4:32 PM CDT for 14 counties in Nebraska. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2007, 4:32 PM CDT (21:32 UTC)
- Expired
- Apr 22, 2007, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Hastings, NE
Counties Adams County, NE, Buffalo County, NE, Clay County, NE, Fillmore County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Merrick County, NE, Nance County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 80 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 222132 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 432 PM CDT SUN APR 22 2007 NEZ039>041-046>049-061>064-075>077-230100- /O.NEW.KGID.WI.Y.0012.070422T2132Z-070423T0100Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL- HAMILTON-YORK-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND... AURORA...YORK...HASTINGS...CLAY CENTER...GENEVA 432 PM CDT SUN APR 22 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. STRONG NORTHWEST WINDS OF 30 TO 35 MPH GUSTING TO 50 MPH CAN BE EXPECTED THROUGH EARLY EVENING...AS A STRONG AREA OF LOW PRESSURE SLOWLY TRACKS AWAY FROM THE REGION. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WESELY
1 follow-up statement
000 WWUS73 KGID 230101 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 801 PM CDT SUN APR 22 2007 NEZ039>041-046>049-061>064-075>077-230215- /O.EXP.KGID.WI.Y.0012.000000T0000Z-070423T0100Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL- HAMILTON-YORK-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND... AURORA...YORK...HASTINGS...CLAY CENTER...GENEVA 801 PM CDT SUN APR 22 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO DECREASE THROUGH THE REMAINDER OF THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Apr 22, 3:06 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 22, 3:06 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 306 PM CDT SUN APR 22 2007 .DISCUSSION...BIGGEST CONCERNS TONIGHT ARE A CHANCE OF RAIN AND POSSIBLE SEVERE WEATHER THIS AFTERNOON AND HOW LATE OUR CHANCES REMAIN FOR BOTH. LATEST RADAR AND SATELLITE SUGGESTS THAT OUR CHANCE FOR SEVERE WEATHER HAS QUICKLY WANED AS THE BOUNDARY WRAPPING AROUND THE SURFACE LOW IN THE EAST CENTRAL PORTION OF THE CWA IS OFF TO THE EAST. SOME HEAVY RAIN POTENTIAL ON WRAP AROUND SIDE OF LOW...BUT BY 00Z I SUSPECT THAT OUR RAIN CHANCES WILL QUICKLY DIMINISH AS STACKED LOW MOVES OFF TO THE EAST. THE NAM SEEMS TO BE INITIALIZING FAIRLY WELL WITH THIS FEATURE AND HAVE WENT PRETTY CLOSE TO THE NAM FOR PLACEMENT OF THE LOW AND WELL INITIALIZED WIND SPEEDS. LOOKS LIKE PACKED SURFACE GRADIENT ON THE BACKSIDE OF THE LOW WILL MAKE THINGS RATHER GUSTY THIS EVENING...BUT DOUBT IF IT WOULD WARRANT AN ADVISORY. TWEAKED TEMPERATURES FOR TONIGHT BUT NO MAJOR CHANGES AND TEMPORARILY CLEARED THE AREA OUT TONIGHT FOR A FEW HOURS BEFORE INTRODUCING MORE CLOUDS IN THE SOUTHWEST FOR THE NEXT APPROACHING SYSTEM. FOR 12Z MONDAY THROUGH SUNDAY. MAIN FORECAST CONCERNS WILL BE PRECIPITATION EXPECTED WITH ANOTHER WAVE FROM MONDAY AFTERNOON THROUGH WEDNESDAY NIGHT. A WEAK SHORT WAVE RIDGE AND SURFACE HIGH WILL MOVE TO THE EAST OF THE FORECAST AREA ON MONDAY BY AFTERNOON THE WINDS WILL TURN TO THE SOUTHEAST WITH GOOD MOISTURE ADVECTION. A SHORT WAVE WILL MOVE INTO THE REGION AHEAD OF AN UPPER LOW MONDAY NIGHT AND EXPECT THAT THERE WILL BE PRECIPITATION STARTING AS EARLY AS MONDAY AFTERNOON IN THE SOUTHWEST PORTION OF THE FORECAST AREA. AS THE UPPER LOW SLOWLY MOVES THROUGH NORTHERN KANSAS...THUNDERSTORMS ARE EXPECTED MONDAY AFTERNOON THROUGH TUESDAY EVENING. AS THE LOW MOVES TO THE EAST THERE IS LESS CHANCE FOR THUNDER BUT SHOWERS SHOULD CONTINUE UNTIL THE LOW MOVES FAR ENOUGH TO THE EAST LATE WEDNESDAY. AFTER THE UPPER LOW MOVES TO THE EAST...THERE IS A WEAK HIGH PRESSURE SYSTEM THAT SHOULD HELP TO CLEAR THINGS OUT. THE NEXT WAVE THAT MOVES INTO THE CENTRAL PLAINS MOVES THROUGH FRIDAY THROUGH SATURDAY. THIS WAVE HAS TRENDED TO BE A MORE OPEN WAVE THAN THE PAST FEW RUNS AND THEREFORE MOVES MORE RAPIDLY. HAVE KEPT THE FORECAST DRY DUE TO THE LACK OF RETURN FLOW AND MOISTURE. TEMPERATURES SHOULD CONTINUE AROUND 70 FOR MONDAY AND TUESDAY BUT BE COOLER WEDNESDAY WITH THE RAIN AND CLOUDS. THERE SHOULD BE A WARMING TREND THURSDAY INTO THE WEEKEND. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 22, 2:18 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 218 PM CDT SUN APR 22 2007 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 231200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 218 PM CDT SUN APR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING BEFORE 7 PM. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...ALTHOUGH PEA SIZE HAIL IS POSSIBLE IN STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF THE OUTLOOK AREA MONDAY THROUGH TUESDAY NIGHT...AND AGAIN FRIDAY NIGHT AND SATURDAY. SOME OF THE STORMS MONDAY NIGHT AND TUESDAY COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN
In the hours before
Special weather statement, Apr 22, 11:56 AM CDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1156 AM CDT SUN APR 22 2007 NEZ049-221745- POLK- 1156 AM CDT SUN APR 22 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR POLK COUNTY... AT 1152 AM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR GRESHAM...OR 13 MILES NORTHEAST OF YORK...AND MOVING NORTH AT 20 MPH. * THE THUNDERSTORM WILL BE NEAR... STROMSBURG BY 1205 PM CDT OSCEOLA BY 1220 PM CDT SHELBY BY 1225 PM CDT PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. WESELY
Nearby
Wind Advisories in Nebraska, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.